Advertisement

Vietnam Journal of Mathematics

, Volume 44, Issue 3, pp 501–512 | Cite as

Certain New Schläfli Type Mixed Modular Equations

  • Megadahalli S. Mahadeva NaikaEmail author
  • Sathyanarayana Chandankumar
  • Manjunath Harish
Article
  • 94 Downloads

Abstract

Schläfli (J. Reine Angew. Math. 72, 360–369, 1870) has established modular equations involving k k and λ λ for degrees 3, 5, 7, 9, 11, 13, 17, and 19. On pages 86 and 88 of his first notebook, Ramanujan recorded 11 Schläfli-type modular equations for composite degrees. In this paper, we establish several new Schläfli type mixed modular equations for composite degrees by elementary algebraic manipulations which are analogous to those recorded by Ramanujan.

Keywords

Modular equations Theta-functions 

Mathematics Subject Classification (2010)

33D10 11A55 11F27 

Notes

Acknowledgments

The authors are grateful to the referee for their valuable remarks and suggestions which considerably improved the quality of the paper. The first author is thankful to Department of Science and Technology (DST), New Delhi, India for support under the research project SR/S4/MS:739/11.

References

  1. 1.
    Baruah, N.D.: A few theta-function identities and some of Ramanujan’s modular equations. Ramanujan J. 4, 239–250 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Baruah, N.D.: On some of Ramanujan’s Schläfli-type “mixed” modular equations. J. Number Theory 100, 270–294 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Berndt, B.C.: Ramanujan’s Notebooks, Part III. Springer, New York (1991)CrossRefzbMATHGoogle Scholar
  4. 4.
    Berndt, B.C.: Ramanujan’s Notebooks, Part V. Springer, New York (1998)CrossRefzbMATHGoogle Scholar
  5. 5.
    Kim, T., Mahadeva Naika, M.S., Chandankumar, S., Jang, L.-C., Kim, Y.-H., Lee, B.: On some new Schläfli-type cubic modular equations. Adv. Stud. Contemp. Math. 20, 63–80 (2010)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Mahadeva Naika, M.S.: Some new explicit values for Ramanujan’s class invariants. Adv. Stud. Contemp. Math. 20, 557–568 (2010)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Mahadeva Naika, M.S., Chandankumar, S.: Some new Schläfli-type modular equations in the quartic theory. Ramanujan Rediscov 14, 185–199 (2010)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Mahadeva Naika, M.S., Dharmendra, B.N., Chandankumar, S.: New modular relations for Ramanujan’s parameter μ(q). Int. J. Pure Appl. Math. 74, 413–435 (2012)zbMATHGoogle Scholar
  9. 9.
    Mahadeva Naika, M.S., Suman, N.P., Chandankumar, S.: Schläfli-type mixed modular equations of degrees 1, 3, n and 3n. PreprintGoogle Scholar
  10. 10.
    Mahadeva Naika, M.S., Sushan Bairy, K.: On some new explicit evaluations of class invariants. Vietnam J. Math. 36, 103–124 (2008)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Mahadeva Naika, M.S., Sushan Bairy, K.: On some new Schläfli-type mixed modular equations. Adv. Stud. Contemp. Math. 21, 189–206 (2011)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Mahadeva Naika, M.S., Sushan Bairy, K.: Some modular equations in the form of Schläfli. Ital. J. Pure Appl. Math. 30, 233–252 (2013)zbMATHGoogle Scholar
  13. 13.
    Ramanathan, K.G.: Ramanujan’s modular equations. Acta Arith. 53, 403–420 (1989)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Ramanujan, S.: Notebooks, Vols. 1 and 2. Tata Institute of Fundamental Research, Bombay (1957)zbMATHGoogle Scholar
  15. 15.
    Russell, R.: On k λk λ modular equations. Proc. Lond. Math. Soc. 19, 90–111 (1887)CrossRefGoogle Scholar
  16. 16.
    Schläfli, L.: Beweis der Hermiteschen Verwandlungstafeln für die elliptischen Modularfunctionnen. J. Reine Angew. Math. 72, 360–369 (1870)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Vasuki, K.R., Sreeramurthy, T.G.: Certain new Ramanujan’s Schläfli type mixed modular equations. J. Math. Anal. Appl. 309, 238–255 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Weber, H.: Zur theorie der elliptischen functionen. Acta Math. 11, 333–390 (1887)MathSciNetCrossRefGoogle Scholar

Copyright information

© Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2015

Authors and Affiliations

  • Megadahalli S. Mahadeva Naika
    • 1
    Email author
  • Sathyanarayana Chandankumar
    • 2
  • Manjunath Harish
    • 1
  1. 1.Department of MathematicsBangalore UniversityBangaloreIndia
  2. 2.Department of MathematicsM. S. Ramaiah University of Applied SciencesBengaluruIndia

Personalised recommendations